Alert archive / Missouri / Wind Advisories in 2022
Wind Advisory 3, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Apr 12, 2022, 11:43 AM CDT for Bourbon County, Cherokee County, Crawford County, Kansas; 5 counties in Missouri. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2022, 11:43 AM CDT (16:43 UTC)
- Expired
- Apr 13, 2022, 1:00 AM CDT
- In force
- 13 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Jasper County, MO, McDonald County, MO, Newton County, MO, Vernon County, MO
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 4.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 555 m²/s²
- 0-3 km storm-relative helicity
- 731 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.8
The text
As transmitted.
549 WWUS73 KSGF 121643 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 1143 AM CDT Tue Apr 12 2022 KSZ073-097-101-MOZ066-077-088-093-101-130445- /O.NEW.KSGF.WI.Y.0003.220412T1643Z-220413T0600Z/ Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-Newton-McDonald- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Nevada, Kenoma, Lamar, Joplin, Carthage, Neosho, Anderson, Noel, Goodman, South West City, Pineville, and Rocky Comfort 1143 AM CDT Tue Apr 12 2022 ...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT WEDNESDAY... * WHAT...South winds 20 to 35 mph with gusts up to 45 mph. * WHERE...In Kansas, Bourbon, Crawford and Cherokee Counties. In Missouri, Vernon, Barton, Jasper, Newton and McDonald Counties. * WHEN...Until 1 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
320 WWUS73 KSGF 121932 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 232 PM CDT Tue Apr 12 2022 KSZ073-097-101-MOZ066-077-088-093-101-130600- /O.CON.KSGF.WI.Y.0003.000000T0000Z-220413T0600Z/ Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-Newton-McDonald- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Nevada, Kenoma, Lamar, Joplin, Carthage, Neosho, Anderson, Noel, Goodman, South West City, Pineville, and Rocky Comfort 232 PM CDT Tue Apr 12 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY... * WHAT...South winds 20 to 35 mph with gusts up to 45-50 mph. * WHERE...In Kansas, Bourbon, Crawford and Cherokee Counties. In Missouri, Vernon, Barton, Jasper, Newton and McDonald Counties. * WHEN...Until 1 AM CDT Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
160 WWUS73 KSGF 130611 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 111 AM CDT Wed Apr 13 2022 KSZ073-097-101-MOZ066-077-088-093-101-130715- /O.EXP.KSGF.WI.Y.0003.000000T0000Z-220413T0600Z/ Bourbon-Crawford-Cherokee-Vernon-Barton-Jasper-Newton-McDonald- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Nevada, Kenoma, Lamar, Joplin, Carthage, Neosho, Anderson, Noel, Goodman, South West City, Pineville, and Rocky Comfort 111 AM CDT Wed Apr 13 2022 ...WIND ADVISORY HAS EXPIRED... Winds will generally remain below advisory criteria. South winds will still gust to around 40 mph at times overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Apr 12, 6:21 AM CDT, 5 hours 22 minutes earlier.
Area forecast discussion, Apr 12, 6:21 AM CDT, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
621 AM CDT Tue Apr 12 2022
Key Messages:
1. Warm and windy Today with gusty southerly winds.
2. Widespread strong to severe thunderstorms possible late
Tuesday night into Wednesday.
3. Quiet but cooler weather is then expected for Thursday and
Friday.
.SHORT TERM...(Today and tonight)
Issued at 248 AM CDT Tue Apr 12 2022
A few showers were ongoing across the Ozarks early this morning.
This was likely in response to the northward movement of the warm
sector.
As surface low pressure deepens in the plains and slowly moves
east today, strong warm air and moisture advection will occur
through the day today. The 9235-850mb fronts will be north of the
region by late morning which will also bring a rather strong CAP
over the region as the Ozarks are placed firmly in the warm sector
ahead of the coming storm system. This CAP is expected to inhibit
any development more than an isolated shower or two through the
afternoon and evening.
With the low moves east across the plains today, the pressure
gradient will tighten producing gusty winds from 30-40mph for much
of the day. This strong southerly flow will also bring dewpoints
in the 60s and allow afternoon highs to climb to around 80
degrees.
The surface low will lift towards the Great Lakes region this
evening into tonight dragging a cold front across Kansas and into
the Ozarks late tonight. The warm air and moisture advected into
the region today will provide the fuel needed for strong to
severe thunderstorm development late tonight, likely around or
after midnight. The instability, shear, forcing and a low level
jet nosing into the area overnight will aid in storms capable of
producing damaging winds, isolated tornadoes and large hail.
.LONG TERM...(Wednesday through Monday)
Issued at 248 AM CDT Tue Apr 12 2022
Wednesday: An upper level trough will continue to moves across
the plains with ongoing and/or increasing showers and
thunderstorms ongoing across the area Wednesday morning as a
front makes its way into the region. The frontal forcing,
instability and a 40-50kt low level jet will bring the potential
for storms to continue through the morning. These may likely be
surface based as the front moves east.
As the front processes east into the afternoon, filtered daytime
heating, steepening midlevel lapse rates, and strong shear with
bulk shear in the 40-50kt range will allow for strong to severe
storms to proceed across the region. This will occur, aided by the
enhanced lift and mid-level winds of the upper level trough
moving east across the plains. The models do have the trough
somewhat negatively tilted as well. As this occurs Wednesday
afternoon, a line of strong to severe storm will move across the
Ozarks. All modes of severe weather will be possible as this
convection moves across the area.
It is possible that some storms may develop ahead of the front
and be supercellular in nature before being overtaken by the
front. These would likely be capable of large hail to golf ball or
bigger in size.
The front will have made its way east of the Ozarks by this
evening allowing for clearing to occur as high pressure moves into
the region. As skies clear and winds drop off, temperatures
Wednesday night will fall into the middle to upper 30s.
Thursday-Friday: Cool high pressure will make its way into the
area for the end of the week aided by northwesterly flow aloft on
the back of the upper level low moving north across the Great
Lakes. This will bring a dry if cool period to the region.
The Weekend: A weak front will move through the area late Friday
night into Saturday morning which may bring some light rain to
some of the Ozarks. For the day Saturday and into Sunday, the
region should see a dry period with continue cool afternoon
highs. Morning lows will be in the lower to middle 40s.
Next Week: The longer range synoptic models suggest the potential
for rain Sunday night into Monday next week but the overall
signal in timing and strength is not well defined. Will need to
wait and see on this, but all the models do keep the area under
northwesterly flow aloft and Canadian air moving across the plains
towards the Ozarks for early next week.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 616 AM CDT Tue Apr 12 2022
Fog this morning will linger for the KSGF and KBBG terminals with
IFR to MVFR visibilities and ceilings. Visibilities are expected
to improve but ceilings will remain MVFR through this morning.
This afternoon, cloud cover should lift and our scatter out some
allowing for VFR conditions.
After midnight a cold front will approach the region bringing
showers and thunderstorms to the region. Where storms occur,
flight conditions will deteriorate quickly, otherwise MVFR
ceilings will prevail.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Dense Fog Advisory until 9 AM CDT this morning for MOZ057-058-
069>071-080>083-090>092-094>098-102>106.
KS...NONE.
&&
SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...HatchHazardous weather outlook, Apr 12, 5:30 AM CDT, 6 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 530 AM CDT Tue Apr 12 2022 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 530 AM CDT Tue Apr 12 2022 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Limited thunderstorm wind damage risk. Elevated lightning risk. Limited excessive rainfall risk Limited non thunderstorm wind risk. DISCUSSION... Fog will remain impactful for areas generally along and south of Interstate 44 this morning. Visibilities will drop to a half mile at times heading into the morning commute. Strong southerly flow will produce gusty winds today. Gust will be between 30 and 40 mph. A cold front will near the region late tonight, likely near midnight, into early Wednesday morning. This will bring the chance for strong to severe thunderstorms with large hail, damaging winds, and tornadoes possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional storms will be possible during the day Wednesday as a large storm system moves through the region. Severe storms with large hail, damaging winds, and tornadoes will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed late tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 10:05 PM CDT | Dense Fog Advisory | SGF | Barry, Camden, Christian, Dallas, Dent, Douglas and 16 more | 11 hr |
Nearby
Wind Advisories in Missouri, 2022Wind Advisories in Kansas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.